OxyContinRoxicodonePercocetEndocetPercodan

Oxycodone prescription drugs include the brand names: OxyContin, Roxicodone, Percocet, Endocet, and Percodan. Although oxycodone prescription drugs are legally prescribed to relieve moderate to severe pain resulting from injuries or illness, many individuals can become addicted to them after extended use. All individuals who use these drugs risk developing a tolerance. Individuals of all ages can fall prey to oxycodone prescription drug abuse from the very young to the elderly. Users can often develop an addiction without even realizing it. Others intentionally use these drugs non-medically for the euphoric effects they can produce.

Doctor Shopping and Prescription Shopping

Individuals who become addicted to oxycodone prescription drugs need to continue their use just to feel normal. They develop intense cravings and spend their days preoccupied with thinking of ways to get their next “fix.” Many individuals may also engage in “prescription shopping” among different doctors to acquire a steady supply. If the addiction gets bad enough, which it very often does, these individuals can even turn to buying pills off the street or stealing them from their family. 

Painful and Dangerous Withdrawal Symptoms are Possible 

Oxycodone abusers often experience painful and dangerous withdrawal symptoms, which include restlessness, sweating, anxiety, nausea, fever, muscle and bone pain, insomnia, diarrhea, vomiting, cold flashes, involuntary leg movements, and runny nose and eyes. These symptoms can be a powerful disincentive for those who try to quit “cold turkey” and can lead to serious health complications.

Oxycodone prescription drugs usually come in tablets that release their effects over a long period of time. Abusers often bypass this time-release by either chewing or crushing the tablets. Crushed tablets can be snorted or dissolved in water and injected. This greatly increases the risk of overdose, with even moderate amounts of oxycodone being potentially fatal for certain individuals. Symptoms of an oxycodone overdose include: cold and clammy skin, stupor, unconsciousness, hypertension, circulatory collapse, and cardiac arrest.